U.S. doctors online nowAsk doctors free
WI
A 66-year-old female asked:

My husband has been on bupropion xr 300mg for many years. his dr felt it wasn't working and added 150mg to it. he just took the full 450mg and is sleeping all morning. is this normal? will the sleepiness go away? is that too much? worried?

2 doctor answers4 doctors weighed in
Dr. Tinuola Adeyanju
Internal Medicine and Pediatrics 41 years experience
The sleepiness would probably wear off however you did not say why he is on the medication. If it is for depression you may want to alert the doctor about the increase sleepiness on the dose so that they may reevaluate his medication. You should not worry, but you may want to go back to the former dose until you talk with his doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bennett Machanic
Neurology 54 years experience
Drowsiness can be a side effect, and he may well develop more tolerance to the increased dose over time. BUT, do contact your doctor and discuss possibility of switching to a less soporific medication.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.